Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Is presence of blood in the stool is due to over dosed cod liver oil?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
11 month old son overdosed on cod liver oil by one teaspoon for couple of weeks has soft bowls that smell of fish looked like little bit of blood in stool
Posted Mon, 10 Mar 2014 in Child Health
Answered by Dr. Arun 1 hour later
Brief Answer: Relax Detailed Answer: Hi Thanks for writing to health care magic. Do not worry. Stop cod liver oil for atleast a month. Once you stop it it should settle soon. To help gut recover from the overdose , I would recommend giving him ptobiotics like bifilac twice a day. Zinc drops at 1 ml daily for 14 days is usually prescribed in any gut illness to help bowels heal well and recover fast. If symptoms persist for more than 5 days even after stopping the cod liver oil or if your kid becomes very dull or lethargic, consult your nearby pediatrician. Wishing him speedy recovery. Regards Dr Arun
Above answer was peer-reviewed by
Follow-up: Is presence of blood in the stool is due to over dosed cod liver oil? 6 minutes later
Thank you, no risk of stroking out as a child his age should only have had 80% of a teaspoon?
Answered by Dr. Arun 11 minutes later
Brief Answer: do not worry Detailed Answer: Shouldn't be a problem. Would settle with a) stopping it b) probiotics c) zinc
Above answer was peer-reviewed by
Follow-up: Is presence of blood in the stool is due to over dosed cod liver oil? 20 minutes later
Same son (11 month) has had bad diaper rash for about 5 days now. Once it popped up, we are diligently changing his diaper and putting the Desitin rash cream but that didn't help. It got worse and then the skin came off in small areas the size of a lima bean and 4 peas. I put antibiotic ointment on it out of concern that it could get infected. I even let him go without a diaper to allow dry out time. It seems to be getting better now but everything I keep reading online says he may need a prescription cream for yeast? We don't have health insurance until March 1st so is there a way to know whether or not this will require a prescription or if it will get better on it's own. (We are changing diapers every 1-2 hours during the day and every 3 hours during the night and continuing with the Desitin and occasional antibiotic cream.) Can I stop the antibiotic cream now? Should I stop the Desitin to allow it to dry out as long as I'm changing the diapers this often? Thanks
Answered by Dr. Arun 4 hours later
Brief Answer: see below Detailed Answer: Don't stop desitin or antibiotic cream . Continue changing diapers as you have been doing now. If you can send some pictures of the rash , I would try to identify if it needs treatment for yeast Dr Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor